Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


no symptoms, should i stop zerit?
May 31, 2011

Hello doc, I am 27yrs old,female, Indonesian. I was diagnosed HIV+ in march 2010 n my cd4 was 140 without any symptoms. At first, I was prescribed Neviral n duviral but I got anemia and skin rashes (at my belly). Now, I've been taking Triomune since may 2010(neviral, lamivudine, stavudine-last CD4 on March 2011 was 342)n I think it works well. However, I've just read all the information 'bout side effect of zerit n how it's not recommended anymore in US. So,should I consider to change zerit even though I do not feel or realize any side effects of zerit, yet? n what would be ur recommendation for the replacement?. I look forward for your response, since I'm so terrified of permanent nerve damage n facial wasting. Ps.The body's been really helpful answering information gap in HIV issues that I feel in my country. Thanks a lot for that.

Response from Dr. Pierone

Hello, it is good news that you have not seen any issues with Zerit so far. However, the toxicity of Zerit is cumulative and often does not show up for several years.

If you have access to tenofovir (Viread), this medication could be substituted for Zerit and would be less likely to produce peripheral neuropathy and lipoatrophy.

I hope this information helps and best of luck!



Previous
Any recommendations for switching meds from atripla to reduce lipatrophy?
Next
Facial Fillers in Philadelphia at affordable prices

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement